Alert archive / Idaho / Flash Flood Watches in 2009

Flash Flood Watch 1, NWS Spokane, WA

January 8, 2009Benewah County, Shoshone County, Idaho

NWS Spokane, WA issued this flash flood watch at Jan 8, 2009, 1:06 PM PST for Benewah County, Shoshone County, Idaho. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2009, 1:06 PM PST (21:06 UTC)
Expired
Jan 9, 2009, 6:36 PM PST
In force
30 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 111 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jan 8, 9:45 AM PST, 3 hours 21 minutes earlier.

Area forecast discussion, Jan 8, 9:45 AM PST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
945 AM PST THU JAN 8 2009

.SYNOPSIS...
THE MOIST AND MILD SUB-TROPICAL AIRMASS IS BEING REPLACED BY A
COLD FRONT TODAY. THIS COLD FRONT WILL BRING COOLER TEMPERATURES AND
DRIER CONDITIONS SLOWING THE RUNOFF FROM RAIN AND MELTING SNOW.
DRIER AND COOLER WEATHER IS EXPECTED TO GENERALLY CONTINUE THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

UPDATED AVIATION DISCUSSION

.DISCUSSION...
QUICK UPDATE THIS MORNING AS COLD FRONT CONTINUES TO MOVE ACROSS
EXTREME EASTERN WASHINGTON. PRECIPITATION HAS ENDED ACROSS THE
BASIN AND EAST SLOPE VALLEYS AND HAVE SUBSEQUENTLY DECREASED
CHANCE OF PRECIP FOR THIS AFTERNOON. TEMPERATURES HAVE ALREADY
REACHED THEIR MAX FOR TODAY...AND WILL REMAIN STEADY OR DECREASE
THROUGH THE AFTERNOON. BREEZY SOUTHWEST WINDS WILL CONTINUE
THROUGH THE AFTERNOON AND EVENING HOURS. HOWEVER ALL LOCATIONS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. /NISBET

&&

.AVIATION...A COLD FRONT WILL CLEAR THE IDAHO PANHANDLE BY 20Z. LOOK
FOR MAINLY SHOWERY CONDITIONS BEHIND THE COLD FRONT OVER THE
MOUNTAINS OF THE PANHANDLE THIS AFTERNOON...WITH POSSIBLY
REDEVELOPMENT OF SOME SHOWERS IN SPOKANE...PULLMAN...AND COEUR
DALENE BETWEEN 00Z-04Z WITH THE PASSAGE OF THE UPPER TROUGH. BREEZY
CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT OVER MUCH OF EASTERN
WASHINGTON AND NORTHERN IDAHO UNTIL 03-05Z. AFTER 12Z...THERE IS THE
POTENTIAL FOR LOW STRATUS AND FOG IN SPOKANE...PULLMAN...AND COEUR
DALENE. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        40  21  29  24  36  26 /  60  20  10   0  10  20
COEUR DALENE  41  24  30  24  36  26 /  90  40  10   0  20  40
PULLMAN        45  27  34  26  42  32 / 100  40  10   0  10  20
LEWISTON       50  32  37  29  43  34 /  50  20   0   0   0  10
COLVILLE       40  18  28  23  33  23 /  70  30  10  10  10  30
SANDPOINT      41  24  27  24  34  25 / 100  50  10  10  30  40
KELLOGG        38  27  28  25  36  27 / 100  70  10  10  10  40
MOSES LAKE     44  23  32  23  35  23 /  20   0   0   0   0  10
WENATCHEE      42  23  34  23  36  27 /  20  10   0   0   0  10
OMAK           37  20  29  21  33  22 /  20  10   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jan 8, 6:12 AM PST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PST THU JAN 8 2009

WAZ034-035-041-043-044-091415-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
612 AM PST THU JAN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
A PASSING COLD FRONT WILL GRADUALLY DELIVER COOLER AND DRIER
CONDITIONS TO THE AREA. THIS FRONT WILL SLOW THE SNOWMELT AND
CONSEQUENTLY ALLOW MOST OF THE SMALL RIVERS AND STREAMS TO CREST
BEFORE TONIGHT. THE COLD FRONT WILL ALSO BRING BRISK WEST TO
NORTHWEST WINDS WITH GUSTS FROM 35 TO 40 MPH POSSIBLE BY AFTERNOON
ESPECIALLY IN THE WENATCHEE AREA AND ONTO THE WATERVILLE PLATEAU.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ031>033-036>038-042-091415-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
612 AM PST THU JAN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WARM AND WINDY CONDITIONS WILL CONTINUE THROUGH TODAY WITH MORE
RAINFALL EXPECTED...ESPECIALLY OVER THE IDAHO PANHANDLE AND NEAR
THE CASCADE CREST WHERE AROUND AN INCH OF RAIN IS POSSIBLE THROUGH
TONIGHT. THE RAIN COMBINED WITH SNOWMELT WILL BRING INCREASING
RIVER LEVELS...SOME OF WHICH COULD EXCEED FLOOD STAGE. THE
LARGEST RISES ARE EXPECTED TO OCCUR OVER THE CENTRAL IDAHO
PANHANDLE ON THE ST. JOE AND COEUR DALENE BASINS AS WELL AS OVER
THE PALOUSE. ADDITIONAL FLOODING COULD DEVELOP DUE TO ICE JAMS.
FALLING SNOW LEVELS OVERNIGHT WILL DRAMATICALLY SLOW THE RUNOFF
INTO THE RIVERS AND STREAMS.

THE COLD FRONT WILL ALSO BRING STRONG SOUTHWEST WINDS WITH GUSTS
RANGING FROM 35 TO 40 MPH ESPECIALLY ACROSS THE PALOUSE AND INTO
THE SPOKANE AND COEUR DALENE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER LEVELS WILL BEGIN TO FALL AS DRIER AND GENERALLY COOLER
WEATHER WILL PERSIST OVER THE REGION THROUGH EARLY NEXT WEEK.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:02 PM PSTRiver Flood WarningOTXWhitman36 hr
Jan 8, 2:48 AM PSTRiver Flood WarningOTXKootenai, Shoshone28 hr
Jan 8, 11:05 AM PSTAreal Flood WarningOTXShoshone27 hr

Nearby

Flash Flood Watches in Idaho, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.